Forum

rebif to plegridy

Hi

I haven’t been hanging around here lately, and never posted much when I was a regular lurker, but this seems like a sensible place to come for opinions.

I’ve been diagnosed 6 years and have been on Rebif from the start. I’ve been pretty healthy with only minor ongoing problems so I guess it’s doing it’s job but lately I’ve been finding it a real chore to do the 3 injections each week. I had an appointment with my MS nurse last week and was telling her, expecting nothing more than “Yeah, lots of people feel that way after a few years” but instead she talked about alternative DMT options.

Plegridy is the one I’m considering and I was just wondering if anyone has experience of the switch from Rebif. One of the things that’s been bothering me most is that I’ve gone back to experiencing side effects (I woke up one night shivering, which hadn’t happened for 5 years). Obviously since it’s still beta interferon I can’t expect that not to happen but would the side effects be stronger/ longer lasting since it is a greater dose being delivered each time?

Thanks

Chris

Hi Chris

I’ve not experienced either drug but am wondering why you’re going from injectable beta interferon to injectable beta interferon. Both have approximately the same expected reduction of relapse rate of 30-35%. You could be moving to Tecfidera with a better reduction of relapse rate and no injections. It takes a while to get used to but it’s generally well tolerated.

Feel free to ignore me as I’ve not in anyway answered your actual question.

It was just a thought.

Sue

Hi Sue

For me it’s quite simple: let other people be the guinea pigs. There’s about 20 years experience of people using beta interferon, and 6 years of me taking it. Tecfidera is a whole different set of side effects, and since it’s still fairly new any longer term benefits, or harms, are unknown. Injecting in and of itself is not something that puts me off and I reckon two pills per day would be more, not less, obtrusive. A reduction to a single injection every couple of weeks is the attraction of Plegridy.

Chris

1 Like

Oh .Chris!, and there’s me all ready to come away from Plegridy and go on Tecfidera! As a newly diagnosed person ( 3 episodes paralysis in a week in May) I began injections in July. A relapse in September put me back in hospital for a week, my walking has deteriorated so much… I’m disappointed with Plegridy and feel I made a badly informed choice. No side affects but I can’t see any benefits either. Perhaps I’m expecting too much from it.

Hi Polly,

If Plegridy isn’t working for you then Tecfidera is the obvious place to go. For me beta interferon seems to work, as far as anybody can say such a thing, so I don’t see any point in changing to something that may not work. I just want to have fewer injections and less of my time taken up preparing for injections and tidying up afterwards. Plegridy seems like the obvious choice there I was just hoping others had already made the same switch and could share their anecdotes.

Chris

1 Like

Hello :-)!

Since 2012 I have tried Rebif, Copaxone, Avonex, Tecfidera and I’m now on Plegridy which I have been on since June this year.

I was on Rebif at the start for 6 months and was getting really bad pain and skin reactions each time I injected - ended up in A&E and was told there I was allergic to something in it.

I wasn’t on Avonex long at all, I got severe muscle pain from this and still have lumps on my legs/muscles from injections 3 years later!

Copaxone was actually fine side effects wise, but I ended up very down about injecting daily and started freaking out about injecting myself! I think I may have got slightly depressed on it.

Tecfidera was awful… I was on it a few months and the flushing and burning of the skin did not calm down at all. I work full time and deal with the public so it was a horrible experience having to run out of tenant meetings etc as the long lasting flush came on! And slightly embarrassing walking around with bright red sunburned looking skin all of the time!

Plegridy is by far the best for me so far, however I do seem to get very bad side effects from this one too! The flu like symptoms are so bad… I do my injection on a Friday after work… The full day of Saturday is a complete write off. I take paracetamol and ibuprofen which don’t seem to help. It has got better though as at the start, Sunday was also a write off and still felt bad on Monday. Now I just feel a bit rough Sunday & Monday. Hoping eventually I will feel better on Saturdays too!